Pattaya One News
Home » Dave The Rave vows to battle back after losing his leg weeks after receiving AstraZeneca
National News News Asia Pattaya News

Dave The Rave vows to battle back after losing his leg weeks after receiving AstraZeneca

A former taekwondo champion who had his leg amputated weeks after receiving the covid vaccination has vowed to battle back.

Dave Mears was crowned world champion in 1984 and went on to build a successful teaching career before moving to Thailand.

During his 21 years abroad, Dave qualified as a professional photographer and ran a series of successful bars before Covid-19 caused his business to come crashing down.

Dave Mears had his leg amputated below the knee following a severe infection which he fears could be linked to the covid vaccine
Dave Mears had his leg amputated below the knee following a severe infection which he fears could be linked to the covid vaccine

Dave worked alongside Pattaya One for Many Years ,our thoughts are with our friend

He was forced to return to England in April last year and was beginning to rebuild his life in his hometown of Stamford when he fell ill.

Dave’s flu-like symptoms started within hours of having the AstaZeneca vaccination against Covid-19 on March 4. His symptoms got progressively worse over the following month.

His foot started to swell and he was rushed to Addenbrooke’s Hospital for treatment on April 10. His left leg was later amputated below the knee.

Dave Mears had his leg amputated below the knee following a severe infection which he fears could be linked to the covid vaccine
Dave Mears had his leg amputated below the knee following a severe infection which he fears could be linked to the covid vaccine

Medics haven’t confirmed the cause of the infection, but Dave fears it was linked to the vaccine.

He said: “It started with a horrendous fever. I was admitted to hospital on the 10th and on the 12th my foot just exploded. There was blood everywhere.

“At first they said I might lose a couple of toes, but then it was half my leg.

“The doctors say it’s hard to prove that it’s linked to the covid jab and that the infection could have been there for some time, but it’s strange that I became ill for weeks on the night of the vaccine.

Dave Mears, right, in a taekwondo fight with Malcolm Scholes
Dave Mears, right, in a taekwondo fight with Malcolm Scholes

“I think it has got to be linked. It has put me off having the second one.”

Dave, 58, remains at Addenbrooke’s Hospital but hopes to be transferred to Peterborough City Hospital to continue his recovery.

He said: “The staff at Addenbrooke’s have done a fantastic job. The NHS is absolutely wonderful.

“Now it’s a matter of doing the physio correctly and not trying to rush it.”

Dave Mears with his taekwondo trophies
Dave Mears with his taekwondo trophies

By December Dave hopes to have use of a prosthetic leg and plans to return to taekwando displays.

Dave had lost three toes on his left foot a few years ago due to complications with diabetes.

His former pupil Richard Auciello, a taekwando instructor in Oakham, has set up a fundraising page to support Dave’s recovery.

He said: “As a child Dave was like a second dad to me. I owe him a lot so it’s only natural for me to want to help him at a time like this.”

Richard Auciello, left, set up a fundraising page to help Dave Mears
Richard Auciello, left, set up a fundraising page to help Dave Mears

Donations can be made at: uk.gofundme.com/f/david-mears-amputee

One of the immediate challenges will be to find new accommodation with suitable access.

Dave added: “I have so much to look forward to and I know there are so many people behind me.

“I can’t wait to be back taking photos around the town that I love.

“As you get older, you appreciate what a beautiful place Stamford is.”

Addenbrooke’s Hospital declined to comment on Dave Mears’ case because it does not comment on individual patients. It, did however, reissue advice given out by the Joint Committee on Vaccination and Immunisation which outlines some of the rare side effects of the vaccination

Side effects of vaccine are rare

The benefits of getting a vaccination outweigh the risks, says the Joint Committee on Vaccination and Immunisation.

In April, the committee issued issued advice to the government on the use of the AstraZeneca coronavirus vaccine, following reports of extremely rare blood clots in a very small number of people.

It said people under 30 with no underlying health conditions should be offered alternatives to the AstraZeneca jab, such as Pfizer or Moderna, because of a possible link between the vaccine and rare blood clots.

In April, the chairman of the JVCI Professor Wei Shen Lim said this decision “weighs up the risks of being seriously ill or dying from Covid-19 against the extremely small risk of a serious adverse event”.

He added: “The vaccines have already saved thousands of lives and the benefit for the majority of the population is clear – if you are offered a vaccine, you should take it.”

Leg swelling is listed as a very rare side effect of vaccination and symptoms can arise anywhere between four days to four weeks after receiving the jab.

Other rare side effects can include a severe headache that is not relieved with painkillers, is unusual for you or feels worse if you bend over; feeling or being sick, problems speaking, drowsiness or seizures; a rash that looks like small bruises or bleeding under the skin; shortness of breath, chest pain, leg swelling or persistent abdominal (tummy) pain.

.stamford mercury.

error: If you would like to use this content, please contact us [email protected]